Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF

Book Information

Author: A. M. Fink
Title: Almost periodic differential equations
Additional book information Lecture Notes in Mathematics, No. 377. Springer-Verlag, Berlin, Heidelberg, New York, 1974, vii+336 pp.

Authors: R. Reissig, G. Sansone and R. Conti
Title: Nonlinear differential equations of higher order
Additional book information Noordhoff, Leyden, 1974, xiii+669 pp.

Author: J. K. Hale
Title: Functional differential equations
Additional book information Applied Mathematical Sciences, No. 3. Springer-Verlag, New York, Heidelberg, Berlin, 1971, viii+238 pp.


References [Enhancements On Off] (What's this?)

  • 1. V. I. Arnol′d, Proof of a theorem of A. N. Kolmogorov on the preservation of conditionally periodic motions under a small perturbation of the Hamiltonian, Uspehi Mat. Nauk 18 (1963), no. 5 (113), 13–40 (Russian). MR 0163025 (29 #328)
  • 2. Kenneth L. Cooke, Differential-difference equations, Internat. Sympos. Nonlinear Differential Equations and Nonlinear Mechanics, Academic Press, New York, 1963, pp. 155–171. MR 0146481 (26 #4003)
  • 3. G. D. Birkhoff, Collected mathematical papers. Vol. 1, Amer. Math. Soc. Providence, R. I., 1950; reprint, Dover, New York, 1968, pp. 654-751; Vol. 2, pp. 111-229, 283-332, 530-661. MR 38 #4271a, b.
  • 4. G. D. Birkhoff, Collected mathematical papers. Vol. 2, Amer. Math. Soc., Providence, R.I., 1950; reprint, Dover, New York, 1968, pp. 295-332, 360-394, 398-408, 462-465, 713-717. MR 38 #427 1b.
  • 5. G. D. Birkhoff, Collected mathematical papers. Vol. 2, Amer. Math. Soc. Providence, R.I., 1950; reprint, Dover, New York, 1968, pp. 710-712. MR 38 #4271b.
  • 6. G. D. Birkhoff, Collected mathematical papers. Vol. 2, Amer. Math. Soc. Providence, R.I., 1950; reprint, Dover, New York, 1968, pp. 295-332. MR 38 #4271b.
  • 7. S. Bochner, Beiträge zur Theorie der fastperiodischen Funktionen, Math. Ann. 96 (1927), no. 1, 119–147 (German). MR 1512308, http://dx.doi.org/10.1007/BF01209156
  • 8. S. Bochner, A new approach to almost periodicity, Proc. Nat. Acad. Sci. U.S.A. 48 (1962), 2039–2043. MR 0145283 (26 #2816)
  • 9. Harald Bohr, Zur Theorie der fastperiodischen Funktionen, Acta Math. 47 (1926), no. 3, 237–281 (German). III. Dirichletentwicklung analytischer Funktionen. MR 1555216, http://dx.doi.org/10.1007/BF02543846
  • 10. M. L. Cartwright, Almost periodic flows and solutions of differential equations, Proc. London Math. Soc. (3) 17 (1967), 355–380; corrigenda, ibid. 17 (1967), 768. MR 0223649 (36 #6697)
  • 11. M. L. Cartwright, Almost periodic differential equations and almost periodic flows, J. Differential Equations 5 (1969), 167–181. MR 0239191 (39 #548)
  • 12. Lamberto Cesari, Asymptotic behavior and stability problems in ordinary differential equations, Ergebnisse der Mathematik und ihrer Grenzgebiete. N.F., Heft 16, Springer-Velag, Berlin-Göttingen-Heidelberg, 1959. MR 0118904 (22 #9673)
  • 13. J. Favard, Leçons sur les fonctions presque-périodiques, Gauthier-Villars, Paris, 1933.
  • 14. Philip Franklin, Almost periodic recurrent motions, Math. Z. 30 (1929), no. 1, 325–331. MR 1545065, http://dx.doi.org/10.1007/BF01187774
  • 15. Wolfgang Hahn, Stability of motion, Translated from the German manuscript by Arne P. Baartz. Die Grundlehren der mathematischen Wissenschaften, Band 138, Springer-Verlag New York, Inc., New York, 1967. MR 0223668 (36 #6716)
  • 16. Edwin Hewitt and Kenneth A. Ross, Abstract harmonic analysis. Vol. II: Structure and analysis for compact groups. Analysis on locally compact Abelian groups, Die Grundlehren der mathematischen Wissenschaften, Band 152, Springer-Verlag, New York-Berlin, 1970. MR 0262773 (41 #7378)
  • 17. E. L. Ince, Ordinary Differential Equations, Dover Publications, New York, 1944. MR 0010757 (6,65f)
  • 18. A. N. Kolmogorov, On conservation of conditionally periodic motions for a small change in Hamilton’s function, Dokl. Akad. Nauk SSSR (N.S.) 98 (1954), 527–530 (Russian). MR 0068687 (16,924c)
  • 19. E. R. van Kampen, Almost periodic functions and compact groups, Ann. of Math. (2) 37 (1936), no. 1, 78–91. MR 1503270, http://dx.doi.org/10.2307/1968688
  • 20. J. P. LaSalle and S. Lefschetz, Stability by Liapunov's direct method, with applications, Math. in Sci. and Engineering, vol. 4, Academic Press, New York, 1961. MR 24 #A2712.
  • 21. W. Maak, Fastperiodische Funktionen, Zweite, korrigierte Auflage. Die Grundlehren der mathematischen Wissenschaften, Band 61, Springer-Verlag, Berlin-New York, 1967 (German). MR 0215015 (35 #5860)
  • 22. Richard K. Miller and George R. Sell, Topological dynamics and its relation to integral equations and nonautonomous systems, Dynamical systems (Proc. Internat. Sympos., Brown Univ., Providence, R.I., 1974) Academic Press, New York, 1976, pp. 223–249. MR 0650822 (58 #31282)
  • 23. Jürgen Moser, Convergent series expansions for quasi-periodic motions, Math. Ann. 169 (1967), 136–176. MR 0208078 (34 #7888)
  • 24. V. V. Nemyckiĭ and V. V. Stepanov, Kačestvennaya Teoriya Differencial′nyh Uravneniĭ, OGIZ, Moscow-Leningrad,], 1947 (Russian). MR 0029483 (10,612h)
  • 25. J. v. Neumann, Almost periodic functions in a group. I, Trans. Amer. Math. Soc. 36 (1934), no. 3, 445–492. MR 1501752, http://dx.doi.org/10.1090/S0002-9947-1934-1501752-3
  • 26. L. S. Pontrjagin, Continuous groups, GITTL, Moscow, 1938; English transl., Topological groups, Princeton Math. Ser., no. 2, Princeton Univ. Press, Princeton, N.J., 1939. MR 1, 44.
  • 27. R. Reissig, G. Sansone, and R. Conti, Qualitative Theorie nichtlinearer Differentialgleichungen, Edizioni Cremonese, Rome, 1963 (German). MR 0158121 (28 #1347)
  • 28. George R. Sell, Topological dynamics and ordinary differential equations, Van Nostrand Reinhold Co., London, 1971. Van Nostrand Reinhold Mathematical Studies, No. 33. MR 0442908 (56 #1283)
  • 29. George R. Sell, Topological dynamical techniques for differential and integral equations, Ordinary differential equations (Proc. Conf., Math. Res. Center, Naval Res. Lab., Washington, D. C., 1971) Academic Press, New York, 1972, pp. 287–304. MR 0419902 (54 #7919)


Review Information

Reviewer: George R. Sell
Journal: Bull. Amer. Math. Soc. 82 (1976), 198-207
DOI: http://dx.doi.org/10.1090/S0002-9904-1976-13985-7
PII: S 0002-9904(1976)13985-7



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia